California, 2008Debris Flow and Strong Wind in California, November 1, 2008
November 1, 2008 · NWS MTR · 5 events in 5 counties and zones
A warm winter storm brought heavy rain to Northern and Central California inducing debris flows over recent fire scarred areas, causing power outages, downing trees and causing numerous traffic collisions.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 5
- Property damage
- $81,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm winter storm brought heavy rain to Northern and Central California inducing debris flows over recent fire scarred areas, causing power outages, downing trees and causing numerous traffic collisions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Nov 1, 4:17 AM PST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 1, 4:17 AM PST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
517 AM PDT SAT NOV 1 2008
.DISCUSSION...AS OF 4:20 AM PDT SATURDAY...RADAR AND SFC OBS SHOW
AREAS OF PRECIP FROM ABOUT THE HEART OF THE SFO BAY AREA NORTHWARD
WITH JUST A FEW SCATTERED SHOWERS TO THE SOUTH. RADAR ALSO SHOWS THE
LEADING BAND OF PRECIP HAS ORGANIZED INTO A BAND OF MODERATE TO
LOCALLY HEAVY SHOWERS NOW EXTENDING SW TO NE FROM OFFSHORE OF HALF
MOON BAY THROUGH NORTHERN SAN MATEO COUNTY AND THROUGH SOUTHERN SF
BAY AND NEWARD THROUGH CENTRAL CONTRA COSTA COUNTY. LATEST RADAR
REFLECTIVITIES SHOW THE OFFSHORE PORTION OF THIS BAND...ABOUT 65
MILES WEST OF MONTEREY BAY...IS NOW ENHANCING. RAINFALL IS EXPECTED
TO INCREASE AND SPREAD SOUTHWARD DURING THE DAY AS A ROBUST PACIFIC
FRONTAL SYSTEM MOVES ONSHORE. A WARM AIR MASS AHEAD OF THIS SYSTEM
HAS RESULTED IN UNUSUALLY MILD TEMPERATURES FOR THE FIRST MORNING OF
NOVEMBER...WITH 4 AM TEMPS AROUND SF BAY GENERALLY IN THE LOWER TO
MID 60S. PRECIP WATER VALUES ARE REMARKABLY HIGH...WITH LATEST GPS
IPW FROM PIGEON PT AT ALMOST 1.4 INCHES.
THE PRECIP THATS PRESENTLY OCCURRING IS ACTUALLY ASSOCIATED WITH
THE REMNANT OF THE WEAK SYSTEM THAT PRODUCED THE LIGHT RAIN WE HAD
THURS NIGHT AND FRIDAY MORNING. ITS ASSOCIATED WEAK FRONTAL ZONE AND
BAND OF LOWER TROPOSPHERIC MOISTURE STALLED OVER OUR DISTRICT...AND
IS NOW ENHANCING AS THIS SECOND AND STRONGER SYSTEM CATCHES UP TO IT.
BOTH THE EXACT TIMING AND LOCATION OF THE HEAVIEST RAIN WILL
ULTIMATELY DEPEND ON THE DETAILS OF THE RATHER COMPLEX INTERACTION
BETWEEN THESE TWO SYSTEMS...AND SOLUTIONS FOR THIS VARY A BIT BETWEEN
THE DIFFERENT FORECAST MODELS AND SUCCESSIVE RUNS OF THE INDIVIDUAL
MODELS THEMSELVES. AM GOING WITH A CONSENSUS SOLUTION TAKING LATEST
SATELLITE AND RADAR DATA INTO ACCOUNT. THIS SUGGESTS AREAS OF RAIN
SPREADING SLOWLY SOUTHWARD DURING THE MORNING TO AROUND MONTEREY
BAY AND SOUTHERN SANTA CLARA COUNTY. AND THEN BY THE LATTER PART OF
THE MORNING...THE PRIMARY FRONTAL BAND OF LOCALLY HEAVY PRECIP WITH
THE APPROACHING OFFSHORE SYSTEM SHOULD BE MOVING IN TO SONOMA
COUNTY.
THIS WILL THEN MOVE SOUTHWARD DURING THE AFTERNOON...AND LIKELY BE
ACCOMPANIED BY A COUPLE OF HOURS OF PRETTY HEAVY RAIN AS IT PASSES
THROUGH. BY THE LATTER PART OF THE AFTERNOON...IT APPEARS THIS
FRONTAL PRECIP BAND WILL BE MOVING THROUGH THE SANTA CRUZ MTNS...
AND THEN DOWN INTO BIG SUR DURING THE EVENING. WILL NEED TO
CAREFULLY MONITOR POTENTIAL RAINFALL RATES FOR BURN AREAS IN BOTH
SANTA CRUZ AND MONTEREY COUNTIES AS THE DAY PROGRESSES.
HAVE ALSO NOTED REMARKABLY HIGH ETA AND GFS MOS THUNDERSTORM PROBS
ACROSS THE DISTRICT THIS AFTERNOON AND EVENING. 00Z GFS MOS GUIDANCE
FOR KSFO GIVES A TSTM PROB OF 40 PCNT FOR THE 12-HR PERIOD ENDING
06Z SUNDAY...AND ETA MOS 43 PCNT. THIS IS ABOUT AS HIGH AS CAN
RECALL HAVING EVER SEEN FOR OUR CWA. AS A RESULT...HAVE UPPED
MENTION OF THUNDERSTORM POSSIBILITIES FOR THIS EVENING TO CHANCE...
RATHER THAN OUR USUAL SLIGHT CHANCE. ADDITIONALLY...ALTHOUGH STILL
VERY LOW...MOS PROBS OF SVR TSTMS ARE NOW NON-ZERO...6 PCNT IN LATEST
06Z GFS MOS GUIDANCE FOR KSFO. GIVEN THAT THERE IS A POSSIBILITY
THAT APPRECIABLE CAPE COULD OCCUR IN CONJUNCTION WITH SIGNIFICANT
LOW-LEVEL SHEAR...WILL NEED TO CAREFULLY MONITOR RADAR IF AND WHEN
ANY THUNDERSTORMS DEVELOP. OBS AND MODEL OUTPUT THUS FAR CONTINUE TO
INDICATE WINDS WILL REMAIN BELOW ADVISORY LEVELS...BUT THIS TOO WILL
NEED TO BE MONITORED AS THE PRIMARY FRONTAL BAND APPROACHES...AND
ESPECIALLY IF SIGNIFICANT CONVECTION DEVELOPS IF IT APPEARS IT COULD
RESULT IN LOCAL ROBUST DOWNWARD TRANSPORT OF HIGHER MOMENTUM AIR FROM
ALOFT.
RAIN IS EXPECTED TO TAPER OFF FROM THE NORTH OVERNIGHT TONIGHT...
THOUGH WITH A DECENT CHANCE OF SOME RESIDUAL SCATTERED SHOWERS ACROSS
THE DISTRICT ON SUNDAY. SUNDAY NIGHT LOOKS DRY...BUT BOTH THE LATEST
GFS AND ECMWF MOVE IN ANOTHER DISTURBANCE ON MONDAY WITH ANOTHER
ROUND OF RAIN SPREADING SOUTHWARD ACROSS THE DISTRICT. THE GFS IS
FASTER...WITH RAIN SPREADING INTO SONOMA COUNTY MONDAY MORNING AND
SOUTHWARD THROUGH MONTEREY BAY BY AFTERNOON...WHILE THE ECWMF KEEPS
PRECIP CONFINED TO ABOUT THE CENTRAL SF BAY AREA NORTHWARD UNTIL
EVENING. HAVE FOUND THAT THE GFS HAS A BIAS TOWARDS BEING A BIT FAST
WITH SOUTHWARD PRECIP SPREAD IN SITUATIONS LIKE THIS...SO PREFER THE
SLOWER ECMWF TIMING. RAINFALL WITH THIS MONDAY THROUGH MONDAY NIGHT
SYSTEM LOOKS TO BE SIGNIFICANTLY LESS THAN WITH TODAYS STORM...AND
PRESENT INDICATIONS ARE THAT THERE WONT BE ANY ASSOCIATED HYDRO
ISSUES.
IN THE EXTENDED...UPPER LEVEL RIDGE DEVELOPMENT IS PROJECTED...WITH
THE MOIST FLOW ALOFT SHIFTING NORTHWARD AND MOSTLY OUT OF OUR
DISTRICT. MODELS DO SUGGEST SOME CONTINUING RAIN CHANCES IN OUR
NORTHERN ZONES AS SYSTEMS BRUSH THROUGH TO THE NORTH...WITH DRY
CONDITIONS PREVAILING ELSEWHERE. SHOULD NOTE HOWEVER THAT THE VERY
LONG RANGE PROJECTIONS OF BOTH THE GFS AND ECMWF...BEGINNING AROUND
NEXT WEEKEND...SHOW SIGNIFICANT UPPER LEVEL TROUGH REDEVELOPMENT
ALONG THE WEST COAST AND A RETURN TO WET WEATHER FOR US. MODEL
RELIABILITY THIS FAR OUT...EVEN FOR THE ECMWF...IS PRETTY LIMITED...
BUT IN THIS CASE MAY MERIT MORE ATTENTION THAN USUAL GIVEN THAT IT
APPEARS AT LEAST BROADLY CONSISTENT WITH TIMING FROM LATEST MJO
PROPAGATION INTO THE WESTERN TROPICAL PACIFIC.
&&
.AVIATION...AS OF 5:05 AM PDT SATURDAY...THE LATEST IR SATELLITE
IMAGE IS SHOWING A COLD FRONT APPROACHING THE SAN FRANCISCO BAY AREA.
KMUX IS INDICATING A LINE OF SHOWERS ENTERING THE SAN FRANCISCO BAY
AND MOVING NORTHEAST TOWARDS SACRAMENTO. EXPECT SHOWERS THROUGHOUT
THE DAY TODAY WITH STRONGER THUNDERSTORMS THIS AFTERNOON. WINDS WILL
BE OUT OF THE SOUTHEAST AT 10 TO 15 KNOTS...STRONGER VARIABLE WINDS
CAN BE EXPECTED IN THE VICINITY OF THUNDERSTORMS.
...MONTEREY BAY AREA... A COLD FRONT IS APPROACHING THE AREA THIS
MORNING AND SATELLITE AND RADAR IMAGES ARE BOTH SHOWING SHOWERS
NORTH AND WEST OF THE MONTEREY BAY AREA. SHOWERS WILL BEGIN WITHIN
THE NEXT 2 TO 3 HOURS AND ARE EXPECTED TO CONTINUE THROUGHOUT THE
DAY. STRONGER THUNDERSTORMS ARE EXPECTED THIS EVENING. WINDS WILL BE
OUT OF THE SOUTHEAST AT 5 TO 10 KNOTS...STRONGER VARIABLE WINDS CAN
BE EXPECTED IN THE VICINITY OF THUNDERSTORMS.
&&
.MARINE...AS OF 5:20 AM PDT SATURDAY...A COLD FRONT IS APPROACHING
THE COASTAL WATERS THIS MORNING RESULTING IN MODERATE TO STRONG
SOUTHERLY WINDS ALONG WITH SHOWERS AND THUNDERSTORMS. GALE FORCE
WINDS ARE EXPECTED IN THE NORTHERN OUTER WATERS TODAY AS THE COLD
FRONT CONTINUES INTO THE COASTAL WATERS. WINDS ARE EXPECTED TO
SUBSIDE LATE TONIGHT...HOWEVER SEAS WILL BEGIN TO BUILD THIS
AFTERNOON AS THE COLD FRONT MOVES OVER LAND. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS ALONG WITH INCREASED WINDS IS EXPECTED FOR THE
BEGINNING OF THE WORK WEEK.
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...GLW...PT ARENA TO PIGEON PT 20-60 NM.
SCA...ALL OTHER COASTAL WATERS AND SFO BAY.
&&
PUBLIC FORECAST: BLIER
AVIATION/MARINE: LARRY
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Nov 1, 3:30 AM PST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
430 AM PDT SAT NOV 1 2008
CAZ507-511-512-517-021130-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
430 AM PDT SAT NOV 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.
.DAY ONE...SATURDAY AND SATURDAY NIGHT
A MUCH STRONGER COLD FRONT WILL AFFECT THE REGION WITH 1-3 INCHES
OF RAIN POSSIBLE IN THE WETTER LOCATIONS AS WELL AS A CHANCE OF
THUNDERSTORMS. LOCALLY STRONG WINDS AND HEAVY RAIN ARE POSSIBLE
LATE SATURDAY AFTERNOON AND EARLY EVENING. THE RECENTLY BURNED
AREAS OF MONTEREY AND SANTA CRUZ COUNTIES WILL NEED TO BE
MONITORED CLOSELY AS HEAVY RAINFALL APPEARS IMMINENT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODS OF LIGHT RAIN SHOWERS ARE EXPECTED SUNDAY THROUGH
THURSDAY PRIMARILY FOR THE NORTH BAY AREAS...OTHERWISE PARTLY
CLOUDY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.
CAZ006-505-506-508>510-513-516-518-528>530-021130-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
430 AM PDT SAT NOV 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.
.DAY ONE...SATURDAY AND SATURDAY NIGHT
A MUCH STRONGER COLD FRONT WILL AFFECT THE REGION WITH 1-3 INCHES
OF RAIN POSSIBLE IN THE WETTER LOCATIONS AS WELL AS A CHANCE OF
THUNDERSTORMS. LOCALLY STRONG WINDS AND HEAVY RAIN ARE POSSIBLE
LATE SATURDAY AFTERNOON AND EARLY EVENING. THE RECENTLY BURNED
AREAS OF MONTEREY AND SANTA CRUZ COUNTIES WILL NEED TO BE
MONITORED CLOSELY AS HEAVY RAINFALL APPEARS IMMINENT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODS OF LIGHT RAIN SHOWERS ARE EXPECTED SUNDAY THROUGH
THURSDAY PRIMARILY FOR THE NORTH BAY AREAS...OTHERWISE PARTLY
CLOUDY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.
GUDGEL
In the hours before
Special weather statement, Nov 1, 4:55 AM PST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
555 AM PDT SAT NOV 1 2008
CAZ006-505>513-516>518-528>530-011500-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
555 AM PDT SAT NOV 1 2008
...SIGNIFICANT RAIN EVENT UNDERWAY FOR NORTHERN AND CENTRAL
CALIFORNIA...
LOW PRESSURE OFF THE NORTHERN CALIFORNIA COAST IS PUSHING RAIN
BANDS ONTO THE NORTHERN CALIFORNIA COAST BY DAWN SATURDAY WITH A
VIGOROUS COLD FRONT EXPECTED TO PASS THE SAN FRANCISCO BAY AREA
EARLY SATURDAY AFTERNOON. THE ATMOSPHERE TURNS UNSTABLE WITH THE
COLD-FRONTAL PASSAGE AND A CHANCE OF THUNDERSTORMS WILL DEVELOP AT
THAT TIME AND CONTINUE INTO THE EVENING HOURS. LOCALLY HEAVY
RAINFALL IS EXPECTED WITH THE FRONTAL PASSAGE ACROSS THE AREA
BEGINNING IN THE MORNING IN THE NORTH BAY AND EXTENDING THROUGH
THE AFTERNOON FOR THE REMAINDER OF THE CENTRAL COAST. LOCALLY
GUSTY WINDS AND HEAVY RAIN WILL ACCOMPANY ANY THUNDERSTORMS. HEAVY
RAIN MAY CAUSE PONDING ON ROADWAYS...CREATING HAZARDOUS DRIVING
CONDITIONS.
CONCERN REMAINS HIGH FOR THE THREAT OF MUDSLIDES DUE TO HEAVY
RAIN EXPECTED ON THE SANTA CRUZ MOUNTAINS AND MONTEREY COUNTY BURN
AREAS. BY MIDNIGHT TONIGHT SHOWERS ARE EXPECTED AND THEN PERSIST
INTO SUNDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER
FAVORITE NEWS SOURCES FOR UPDATED INFORMATION REGARDING THIS
EVENT.
AS OF 4:00 AM SATURDAY MORNING...LARGER 24 HOUR RAINFALL AMOUNTS
IN THE NORTH BAY MOUNTAINS HAVE BEEN 2.40 INCHES AT VENADO AND
1.36 INCHES AT HAWKEYE. IN THE COASTAL NORTH BAY OLEMA REPORTED
0.76 INCHES. IN THE NORTH BAY INTERIOR RAINFALL AMOUNTS ARE NEAR
ONE-THIRD OF AN INCH. AROUND SAN FRANCISCO BAY AND PENINSULA COAST
LARGER AMOUNTS ARE NEAR ONE-QUARTER OF AN INCH. IN THE SANTA CRUZ
MOUNTAINS BEN LOMOND HAS HAD OVER ONE INCH WITH THE LOS GATOS AREA
RECEIVING ABOUT ONE-HALF AN INCH OF RAIN.
GUDGEL
Event by event
3 strong wind, 1 debris flow, 1 heavy rain. Local standard time, as filed.
Strong Wind, Coastal North Bay Including Point Reyes National Seashore
- When
- November 1, 5:30 AM PST to 5:31 AM PST
- Where
- Coastal North Bay Including Point Reyes National Seashore forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.290, -122.835 (the zone’s center; the record gives no point)
Strong wind accompanied by heavy rain caused about 390 customers in Fort Ross to lose power.
Strong Wind, North Bay Interior Valleys
- When
- November 1, 7:00 AM PST to 9:50 AM PST
- Where
- North Bay Interior Valleys forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 38.362, -122.667 (the zone’s center; the record gives no point)
Strong wind accompanied by heavy rain brought trees down across the San Francisco North Bay area closing roadways. A tree fell across Lytton Springs Road near Dry Creek Road closing the eastbound lane. Also, about 250 customers in Occidental lost power on Saturday associated with downed power lines due to trees falling on elevated wires.
Strong Wind, North Bay Mountains
- When
- November 1, 8:38 AM PST to 8:39 AM PST
- Where
- North Bay Mountains forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
Strong wind accompanied by heavy rain brought trees down across the San Francisco North Bay area closing roadways. A tree fell across Calistoga Road at Petrified Forest Road closing the highway.
Debris Flow, Southern Monterey Bay and Big Sur Coast
- When
- November 1, 7:45 PM PST to 8:15 PM PST
- Where
- Southern Monterey Bay and Big Sur Coast forecast zone
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 36.240, -121.309 (the zone’s center; the record gives no point)
Heavy rain over the fire scarred Santa Lucia Mountains resulted in a few debris flows and flash flooding along the Big Sur Coast. The Juan Higuera Creek, Redwood Creek and Big Sur River filled with debris flooding the Grange in Big Sur and producing a debris flow through a residence. Also, a foot bridge and two fish ponds were destroyed as a six foot debris flow passed by yet another residence. Highway One was closed along the Big Sur Coast as rocks and trees settled on the roadway.
Heavy Rain, Alameda
- When
- November 1, 8:46 PM PST to 8:47 PM PST
- Where
- Alameda County, 1.08 mi SSE of Mills College
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 5 indirect
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 37.756, -122.190
Heavy rain caused many vehicle collisions in the San Francisco East Bay area on Saturday. One crash in particular resulted in a vehicle carrying six passengers flipping into the canal that splits Hegenberger Expressway near Hamilton Street in Oakland. The nineteen year old male driver died in the crash (indirect fatality).
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2008$85,000 · 2 events
- Drought in North Carolina, November 1 to 30, 200827 events
- Drought in Tennessee, November 1 to 30, 200820 events
- Drought in Wisconsin, November 1 to 30, 200815 events
- Drought in South Carolina, November 1 to 30, 200813 events
- Drought in Texas, November 1 to 30, 200813 events
- Drought in California, November 1 to 30, 200811 events
- Drought in Virginia, November 1 to 30, 200810 events
- Drought in Hawaii, November 1 to 30, 20089 events
- Drought in Georgia, November 1 to 30, 20086 events
- Strong Wind and Heavy Rain in California, November 1 to 4, 2008$3,000 · 4 events
- Drought in Texas, November 1 to 30, 20083 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142854, 142853, 142852, 142845, 142855.